Alert archive / Texas / High Wind Watches in 2014

High Wind Watch 1, NWS Lubbock, TX

March 10, 201410 counties in Texas

NWS Lubbock, TX issued this high wind watch at Mar 10, 2014, 3:03 PM CDT for 10 counties in Texas. It took effect at Mar 11, 2014, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 10, 2014, 3:03 PM CDT (20:03 UTC)
In effect from
Mar 11, 2014, 7:00 PM CDT
Expired
Mar 11, 2014, 3:22 PM CDT
In force
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 64 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Mar 10, 3:03 PM CDT, 0 minutes earlier.

Area forecast discussion, Mar 10, 3:03 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
303 PM CDT MON MAR 10 2014

.SHORT TERM...
WV CONTINUES TO SHOW AN UPPER LEVEL LOW HOVERING OVER THE ROLLING
PLAINS WITH SOME SLIGHT EASTWARD MOVEMENT. THIS LOW WILL PUSH OUT
OF THE AREA BY LATER THIS EVENING. AS THE UPPER LOW PUSHES
EASTWARD A LEE TROF WILL MOVE TOWARDS THE AREA WITH THE CENTER OF
THE LOW PASSING TO THE EAST OF THE FA. AS THE LOW MOVES CLOSE TO
THE AREA WINDS WILL BEGIN TO TURN FROM BEING SOUTHERLY TO WEST
NORTHWESTERLY AND INCREASE THROUGH THE AFTERNOON INTO THE EVENING.
SUSTAINED WINDS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY
CRITERIA AS THE SURFACE GRADIENT WILL MAX OUT NEAR 6MB ACROSS THE
FA WITH A FAIRLY LAX 700MB GRADIENT OF 40DM. SOME PATCHY BLOWING
DUST WILL BE LIKELY...HOWEVER NOT A SURPRISE. THE BIGGEST ISSUE
THAT WILL ARISE WILL BE FIRE WEATHER DANGER. RH VALUES WILL BE IN
THE SINGLE DIGITS AREA WIDE AND WINDS...ESPECIALLY ON THE
CAPROCK...WILL BE NEAR OR OVER 20MPH. WIND SPEEDS WILL BE RELIANT
ON THE SPEED OF A STRONG COLD FRONT BY EARLY EVENING. SOME HIGH
CIRRUS MAY BE POSSIBLE BUT CURRENT THINKING IS THAT IT WILL NOT
AFFECT MIXING TO HAMPER WIND SPEEDS. FOR NOW WE WILL KEEP THE
FIRE WEATHER WATCH IN PLACE AND WILL REEVALUATE THE SITUATION ON
LATER SHIFTS.

TEMPERATURES WILL BE AROUND 15 DEGREES ABOVE NORMAL TOMORROW THANKS
TO COMPRESSIONAL HEATING AHEAD OF THE FRONT. MORNING TEMPS WILL BE
MILD DUE TO RETURN FLOW KEEPING THE AREA IN THE UPPER 30S/40S.

&&

.LONG TERM...
LITTLE HAS CHANGED WITH THE FORECAST WITH RESPECT TO THE STRONG
COLD FRONT FOR TUESDAY EVENING. GUIDANCE IS IN BETTER AGREEMENT
WITH THIS MORNINGS RUNS SHOWING HIGHEST WINDS BETWEEN 00Z AND 06Z.
MODELS ARE PROGGING INCREDIBLE PRESSURE RISES IN THE POST FRONTAL
AIR MASS WHICH MAY LEAD TO HIGH WINDS. THE HIGHEST WINDS WILL
LIKELY BE ACROSS THE SOUTHWESTERN TEXAS PANHANDLE WHERE PRESSURE
RISES ARE GREATEST. GIVEN INCREASED CONFIDENCE IN HIGH WIND
CRITERIA BEING MET...A HIGH WIND WATCH WAS ISSUED FOR THE
SOUTHWESTERN TEXAS PANHANDLE. WIND SPEEDS WILL DECREASE WEDNESDAY
AFTERNOON AS THE PRESSURE GRADIENT RELAXES AND A SURFACE HIGH
SETTLES INTO THE REGION. THURSDAY MORNING WILL BE A BIT COOLER
WITH THE SURFACE RIDGE SITTING ON TOP OF THE REGION.

ALTHOUGH TEMPERATURES WILL BE COOLER ON WEDNESDAY BEHIND THE
FRONT...IT WILL BE SHORT LIVED WITH SURFACE LEE TROUGHING
REDEVELOPING BY THURSDAY AFTERNOON. ON THURSDAY AND FRIDAY A
CLOSED LOW IN THE SOUTHWEST US WILL EJECT OUT ONTO THE PLAINS.
HOWEVER...IT WILL BE CONSIDERABLY WEAKER BY THE TIME IT REACHES
WEST TEXAS. WE WILL SEE WEAK UPPER LEVEL LIFT ASSOCIATED WITH THIS
WAVE ON FRIDAY. BUT MOISTURE WILL BE SO LIMITED THAT ANY
PRECIPITATION IS NOT LIKELY. IN ADDITION...A SURFACE TROUGH WILL
BE MOVING THROUGH DURING THE DAY ON FRIDAY SHIFTING WINDS TO THE
NORTH BUT WILL NOT ADD ANY LIFT.

BY LATE IN THE WEEKEND BETTER CHANCES AT PRECIPITATION MAY ARISE
BUT MODEL UNCERTAINTY IS HIGH WITH VERY LOW CONFIDENCE IN ANY
MODEL SOLUTION. THE UPPER LEVEL PATTERN WILL BECOME INCREASINGLY
AMPLIFIED WITH A RIDGE OVER THE WESTERN US. A SHORT WAVE MOVING
AROUND THE RIDGE WILL DIVE DOWN ON SUNDAY BUT MOISTURE WILL STILL
BE DIFFICULT TO COME BY.

&&

.FIRE WEATHER...
TEMPERATURES 15 DEGREES ABOVE AVERAGE COMBINED WITH RELATIVE
HUMIDITY BELOW 10 PERCENT AND WESTERLY SUSTAINED WINDS 20 TO 25
MPH WILL CREATE ELEVATED TO CRITICAL FIRE WEATHER DANGER FOR MUCH
OF THE SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE...AND THE ROLLING
PLAINS. SOME AREAS ACROSS THE SOUTH PLAINS AND ALONG THE TX/NM
STATE LINE MAY BECOME CRITICAL TOMORROW AFTERNOON. WINDS MAY STAY
BELOW 20 MPH AT THE 20 FOOT LEVEL ACROSS THE SOUTHEASTERN TEXAS
PANHANDLE KEEPING CONDITIONS ONLY ELEVATED. A FIRE WEATHER WATCH
IS IN EFFECT FOR THESE AREAS TOMORROW FROM NOON UNTIL 10 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        38  71  28  50  24 /   0   0   0   0   0
TULIA         38  75  30  52  25 /   0   0   0   0   0
PLAINVIEW     39  77  31  53  26 /   0   0   0   0   0
LEVELLAND     39  80  31  54  26 /   0   0   0   0   0
LUBBOCK       41  81  32  54  29 /   0   0   0   0   0
DENVER CITY   40  79  32  54  29 /   0   0   0   0   0
BROWNFIELD    41  82  33  55  28 /   0   0   0   0   0
CHILDRESS     42  82  34  57  32 /   0   0   0   0   0
SPUR          44  87  34  55  29 /   0   0   0   0   0
ASPERMONT     47  89  36  57  32 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>044.

HIGH WIND WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT
FOR THE FOLLOWING ZONES: TXZ021>023-027-028.

&&

51/01
Hazardous weather outlook, Mar 10, 2:56 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
256 PM CDT MON MAR 10 2014

TXZ021>044-112000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
256 PM CDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FIRE WEATHER

WARM...DRY AND BREEZY CONDITIONS WILL RESULT IN ELEVATED FIRE
WEATHER ACROSS THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND
NORTHERN ROLLING PLAINS. A FIRE DANGER STATEMENT IS IN EFFECT THROUGH
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO DEVELOP...AND A FIRE WEATHER WATCH IS IN EFFECT FOR
MOST OF THE OUTLOOK AREA. IN ADDITION...STRONG NORTHERLY WINDS AND
BLOWING DUST ARE POSSIBLE LATE TUESDAY WITH THE PASSAGE OF A COLD
FRONT. A HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHWESTERN TEXAS
PANHANDLE FOR TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:34 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more23 hr

Nearby

High Wind Watches in Texas, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.